MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V

AOMORI OLYMPUS CO., LTD. SINGLE USE MECHANICAL LITHOTRIPTOR V
Model Number BML-V232QR-26
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During therapeutic endoscopic retrograde cholangiopancreatography (ercp) procedure, the single use mechanical lithotripter v was used to break the gallstones, however the device handle was spinning and unable to break the stones.The device handle was rotated while the tube sheath was extended from the coil sheath during use.The wire was broken as an emergency response.As a result, the procedure was completed by forcibly crushing the stones using a non-olympus device.The procedure was prolonged by about 15 minutes but no additional anesthesia was required.No additional diagnostic or medical interventions were undertaken.Patient did not experience any adverse effects or complications and patient's current condition/outcome was reported as "no problems" identified.There were no health hazards reported to the patient.
 
Additional Manufacturer Narrative
E1: the complete establishment name is - (b)(6) hospital.The device referenced in this report was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.The subject device was manufactured on feb, 2023 based on the provided 3 digit lot information.
 
Event or Problem Description
During use, the bml handle was turned with the actual tube sheath protruding from the coil sheath.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to the initial with information inadvertently left out.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the reported event might have occurred due to wrong handling, not to defects of the device.However, the subject device was not returned and the root cause of the suggest event could not be determined.The event can be prevented by following the instructions for use which state: "when making the coil sheath slide, confirm under x-ray image that the tube sheath is completely covered by coil sheath.If not completely covered, the calculus may not be crushed and/or the instrument with calculus engaged may not be removed from the body." "during lithotripsy, make sure to have the knob of the coil sheath properly set in the groove of the slider part.If the coil sheath moves, the stone may not be crushed and/or the instrument with calculus engaged may not be removed from the body." "to prevent damaging the instrument, the rotatable knob on the bml handle can be turned even when the holder is fully extended.At this point, the basket cannot be pulled in any further.In that case, stop turning the rotatable knob." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE MECHANICAL LITHOTRIPTOR V
Common Device Name
SINGLE USE MECHANICAL LITHOTRIPTOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18034956
Report Number9614641-2023-01638
Device Sequence Number20654905
Product Code LQC
UDI-Device Identifier04953170218347
UDI-Public04953170218347
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBML-V232QR-26
Device Lot Number32K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2023
Supplement Date Received by Manufacturer11/08/2023
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN MANUFACTURER-ENDOTRICCTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown